Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 25, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 19, 2020, 4:01 AM CDT. It took effect at Apr 19, 2020, 10:00 AM CDT. It was in force for 84 min.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2020, 4:01 AM CDT (09:01 UTC)
- In effect from
- Apr 19, 2020, 10:00 AM CDT
- Expired
- Apr 19, 2020, 11:24 AM CDT
- In force
- 84 min
- Issued by
- NWS Mobile, AL
The text
As transmitted.
309 WHUS74 KMOB 190901 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 401 AM CDT Sun Apr 19 2020 GMZ631-632-650-655-670-675-191715- /O.NEW.KMOB.SC.Y.0025.200419T1500Z-200420T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 401 AM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 10 AM this morning to 7 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
251 WHUS74 KMOB 191624 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1124 AM CDT Sun Apr 19 2020 GMZ631-632-650-655-200100- /O.CAN.KMOB.SC.Y.0025.000000T0000Z-200420T1200Z/ /O.NEW.KMOB.SC.Y.0026.200419T1700Z-200420T1100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 1124 AM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT MONDAY... * WHAT...South to southwest winds 18 to 25 kt with gusts up to 30 kt becoming west late tonight. Seas 3 to 4 feet building to 5 to 8 feet. Waves 2 to 3 feet. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 6 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-200100- /O.CAN.KMOB.SC.Y.0025.000000T0000Z-200420T1200Z/ /O.NEW.KMOB.SC.Y.0026.200419T1700Z-200420T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1124 AM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...South to southwest winds 18 to 25 kt with gusts up to near gale force becoming west late tonight. Seas 3 to 4 feet building to 6 to 9 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630-633>636-200100- /O.NEW.KMOB.SC.Y.0026.200420T0000Z-200420T1100Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1124 AM CDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South to southwest winds 18 to 23 kt with gusts up to 30 kt becoming west late tonight. Waves around 2 feet. * WHERE...Northern Mobile Bay, Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...From 7 PM this evening to 6 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 11:53 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 18, 11:53 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1153 PM CDT Sat Apr 18 2020
.AVIATION...
06Z issuance...Deteriorating conditions expected tonight through
Sunday as MVFR and IFR cigs settle into the area, along with
scattered showers and thunderstorms. Light south to southeast
winds tonight increase during the day Sunday, with gusts up to
around 30 knots expected across much of the area during afternoon
hours. Storms Sunday afternoon and evening will likely be severe,
with all modes of severe weather possible including damaging
straight-line winds, large hail, and tornadoes. LLWS also becomes
an issue Sunday evening as winds just off the surface increase
into the 40 to 50 knot range. A squall line capable of producing
strong straight-line winds pushes through the area from west to
east Sunday night. /49
&&
.PREV DISCUSSION... /issued 1019 PM CDT Sat Apr 18 2020/
NEAR TERM /Now Through Sunday night/...High pressure begins
pushing the stalled front back northward as a warm front through
the area tonight. Current radar and satellite imagery show
scattered showers and storms forming along and north of this warm
front to our west, which are expected to move northeast through
our area (particularly along and north of Highway 84) during
overnight hours. With enough elevated instability developing along
and north of the front (1000-2000 J/kg MUCAPE) and steepening
mid-level lapse rates, can't rule out a few cases of hail up to
quarter size in some of the stronger storms through the early
morning hours. Best chance for this will remain over inland areas
along and north of a Hattiesburg, MS to Andalusia, AL line.
A shortwave trough over the central/southern Plains early Sunday
morning moves over the Lower Missouri Valley/ArkLaTex region by
early Sunday evening, then eastward across the Tennessee Valley
and adjacent central Gulf Coast states late Sunday night into
early Monday morning. The models have the associated surface low
pressure system forming across northeast Texas by noon Sunday and
advancing eastward across the Lower Mississippi Valley by early
Sunday evening, then eastward into the central portions of MS/AL
by late Sunday evening. Surface dewpoints are forecast to rise
into the upper 60s to lower 70s around the region, while surface
temps also warm into the upper 70s to lower 80s. Scattered to
numerous showers and a few thunderstorms will be ongoing over the
area Sunday morning, followed by numerous to widespread showers
and storms in the afternoon and evening.
A substantial severe threat likely develops over our area by mid
to late afternoon as large scale ascent overspreads our region
ahead of the approaching shortwave trough and surface low, and as
deep-layer flow also strengthens in the moist and unstable
airmass. A very warm and unstable airmass will be in place around
the region by midday with MLCAPE values likely reaching the
2000-2500 J/kg range. A southwesterly 850 mb jet increases to
45-55 knots around our area Sunday afternoon into Sunday evening
as well, favorable for supercells and bowing segments and an
associated threat of damaging winds over 70 mph. In addition, 0-3
km SRH values increase to between 300-500 m2/s2, also favoring
tornadoes, especially during the afternoon and early evening
before surface winds veer to more southwesterly. Large hail will
be possible with strong updrafts courtesy of the steep mid-level
lapse rates. Eventually, thunderstorms are expected to grow
upscale into a squall line or QLCS structure and push through the
area Sunday night. Damaging straight line winds will be the
biggest threat with this line of storms, though a brief tornado
can't be ruled out as well. The severe threat diminishes over our
area after midnight as dynamics quickly shift east of the region,
with most CAMs suggesting the squall line itself departs to the
east by roughly 4 am CDT.
Heavy rainfall will also be a concern over our far northern zones
where the potential for 2-3" of rain with locally higher amounts
will be possible, so Flash Flood Watch continues for Choctaw,
Clarke, Wilcox, Monroe, Conecuh, Butler, and Crenshaw counties
where confidence in heavy rainfall and a potential flash flood
threat is highest. Gusty southerly winds (outside of storms) will
develop during the day Sunday, with gusts up to 30-35 mph
possible. A Wind Advisory remains in effect for portions of
southwest and south central Alabama, and the western Florida
panhandle. A high risk of rip currents along the beaches has been
extended through Monday night. 22/49
SHORT TERM /Monday Through Tuesday night/...The mid level
shortwave system that brought Sunday/Sunday night's weather moves
quickly off, with a moderate post system cold front over the
forecast area moving south of the coast. Another, weaker mid-
level shortwave system moves over the Southeast Monday into Monday
night, bringing a re-enforcing push of drier, but only modestly
cooler air to the region. High temperatures for Monday and Tuesday
are expected to range from the upper 70s to around 80 along the
highway 84 corridor to low to mid 80s south to the I-10 corridor.
Upper 70s expected along the coast. Low temperatures in the mid to
upper 50s are expected north of the I- 10 corridor to upper 50s
to low 60s along and south to the coast. /16
EXTENDED TERM /Wednesday Through Saturday/...A weak upper ridge
will move quickly east over the Southeast late Tuesday night into
Wednesday night ahead of an upper level shortwave system moving
over the Southern Plains. An associated surface low moves over the
Southeast Wednesday night into early Thursday. This system will
bring a round of showers and thunderstorms to the forecast area,
with the greatest rain chance being in the late Wednesday
night/Thursday morning time frame. Guidance is in decent agreement
with path and timing of this system, so have better confidence
with the timing of this system. There is some concern with this
system's passage, with a 60-70kt 850mb jet along with good
instability (MLCapes rising to around 1000J/jg) along and south of
a warm front moving inland from the northern Gulf coast. There is
still a question on how far inland the front will move, mainly
due to slight differences in path and strength of the system. Will
continue to monitor this system for possible strong to marginally
severe storms.
A weak trailing cold front will move south across the Southeast late
Thursday into Thursday night, eventually stalling along the northern
Gulf coast. Ahead of the system's passage, temperatures rise to a
bit above seasonal norms, with high temperatures rise from the upper
70s to low 80s Wednesday to general low to mid 80s Thursday and mid
to upper 80s for Friday and Saturday. Low temperatures are expected
to remain above seasonal norms through the extended, with little
significantly cooler air moving over the region behind the front.
/16
MARINE...A light onshore flow will occur through tonight, followed
by an increasing southerly wind Sunday into Sunday night ahead of the
next weather system. A Small Craft Advisory will likely be needed
late Sunday with the increasing winds and seas. In the wake of the
Sunday system, winds quickly turn offshore and diminish Monday into
Tuesday. A light to moderate onshore flow will resume midweek. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from 7 AM CDT Sunday through late Sunday night
for ALZ051-053>058.
Wind Advisory from noon Sunday to 1 AM CDT Monday for ALZ052-053-
055-056-059-261>266.
High Rip Current Risk through late Monday night for ALZ265-266.
FL...Wind Advisory from noon Sunday to 1 AM CDT Monday for FLZ201>206.
High Rip Current Risk through late Monday night for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 18, 5:46 PM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 546 PM CDT Sat Apr 18 2020 ALZ265-266-FLZ202-204-206-192300- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 546 PM CDT Sat Apr 18 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 1 AM CDT MONDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A slight chance of storms expected late in the night mixed in with a better coverage of showers. A few storms could become marginally severe with the main threat in these being quarter size or larger hail. Patchy fog develops late in the night as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Wind Advisory. Numerous showers and thunderstorms will spread over the region Sunday and Sunday night. Some storms are expected to become severe. All modes of severe weather including damaging winds, tornadoes, and quarter size or larger hail will be possible. Locally heavy rainfall may result in nuisance type flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday into Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ALZ052-059-261>264-FLZ201-203-205-192300- Washington-Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- 546 PM CDT Sat Apr 18 2020 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 1 AM CDT MONDAY... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...Tonight. A slight chance of storms expected late in the night mixed in with a better coverage of showers. A few storms could become marginally severe with the main threat in these being quarter size or larger hail. Patchy fog develops late in the night as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Wind Advisory. Numerous showers and thunderstorms will spread over the region Sunday and Sunday night. Some storms are expected to become severe. All modes of severe weather including damaging winds, tornadoes, and quarter size or larger hail will be possible. Locally heavy rainfall may result in nuisance type flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday into Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ALZ053-055-056-192300- Clarke-Monroe-Conecuh- 546 PM CDT Sat Apr 18 2020 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 1 AM CDT MONDAY... This Hazardous Weather Outlook is for south central Alabama and southwest Alabama. .DAY ONE...Tonight. A slight chance of storms expected late in the night mixed in with a better coverage of showers. A few storms could become marginally severe with the main threat in these being quarter size or larger hail. Patchy fog develops late in the night as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Wind Advisory. Numerous showers and thunderstorms will spread over the region Sunday and Sunday night. Some storms are expected to become severe. All modes of severe weather including damaging winds, tornadoes, and quarter size or larger hail will be possible. Locally heavy rainfall may result in instances of flooding over lower lying areas subject to poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday into Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ALZ060-MSZ067-075-076-078-079-192300- Covington-Wayne-Perry-Greene-Stone-George- 546 PM CDT Sat Apr 18 2020 This Hazardous Weather Outlook is for south central Alabama and southeast Mississippi. .DAY ONE...Tonight. A slight chance of storms expected late in the night mixed in with a better coverage of showers. A few storms could become marginally severe with the main threat in these being quarter size or larger hail. Patchy fog develops late in the night as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Numerous showers and thunderstorms will spread over the region Sunday and Sunday night. Some storms are expected to become severe. All modes of severe weather including damaging winds, tornadoes, and quarter size or larger hail will be possible. Locally heavy rainfall may result in nuisance type flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday into Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ALZ051-054-057-058-192300- Choctaw-Wilcox-Butler-Crenshaw- 546 PM CDT Sat Apr 18 2020 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for south central Alabama and southwest Alabama. .DAY ONE...Tonight. A slight chance of storms expected late in the night mixed in with a better coverage of showers. A few storms could become marginally severe with the main threat in these being quarter size or larger hail. Patchy fog develops late in the night as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Numerous showers and thunderstorms will spread over the region Sunday and Sunday night. Some storms are expected to become severe. All modes of severe weather including damaging winds, tornadoes, and quarter size or larger hail will be possible. Locally heavy rainfall may result in instances of flooding over lower lying areas subject to poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday into Sunday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. GMZ630>636-650-655-670-675-192300- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 546 PM CDT Sat Apr 18 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Winds, waves and seas will be locally higher in and near isolated to scattered storms. Some of the stronger storms will have periods of frequent lightning and visibility briefly reduced to a mile or less in heavier rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Small Craft Advisory may be required Sunday through late Monday with a frontal passage. Strong to severe thunderstorms will be possible over the coastal waters Sunday and should end from the west by early Monday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:24 AM CDT | Small Craft Advisory | MOB | 23 hr | |
| Apr 19, 2:15 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 19, 3:24 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Apr 19, 3:50 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 14 min |
| Apr 19, 3:58 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 47 min |
| Apr 19, 4:15 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Apr 19, 4:29 PM CDT | Tornado Warning | MOB | Choctaw | 46 min |
| Apr 19, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 60 min |
| Apr 19, 5:40 PM CDT | Tornado Warning | MOB | Choctaw | 23 min |
| Apr 19, 5:57 PM CDT | Tornado Warning | MOB | Clarke | 48 min |
| Apr 19, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 31 min |
| Apr 19, 6:27 PM CDT | Tornado Warning | MOB | Wilcox | 48 min |
| Apr 19, 6:32 PM CDT | Tornado Warning | MOB | Clarke, Monroe | 43 min |
| Apr 18, 8:26 PM CDT | River Flood Warning | MOB | George, Greene, Wayne | 12 days |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.